Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having heart palpitation, shortness of breath and nausea. Had chest infection. ECG normal. What's wrong?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
5 weeks ago, I felt a sudden rush in the middle of my chest followed by heart palpitations...After about five minutes I was ok. That night it came back again and I really panicked. I went to the hospital and they did an ECG and said everything was ok. I went to my doctor the following week, because I was suffering from bad Shortness of Breath and dizziness and occasional nausea and sick feeling. He checked me over, took my blood pressure, oxygen levels and done blood tests which came back all clear. Since then, I have a few more occasions of increased heart rate and nearly everyday I feel sick, dizzy and have shortness of breath. I am 27 and have always been fit and healthy and play various sports. I had a chest infection in December, but the doctor said that had cleared up and there was no signs of that there anymore.
Posted Sun, 31 Mar 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Prasad Akole 1 hour later
Dear XXXXXXX

Welcome to XXXXXXX

I am Dr. Prasad Akole and would like to address to your query here.

Your symptoms are typical of abnormal heart rhythm (arrhythmia), but there can be differentials.

Since you have been checked twice, ran a few tests and an ECG and everything was normal, I would like you to answer a few questions.
I hope you do not mind answering them.

Was a holter monitoring done?
Was there any left chest pain, sweating?
Are you addicted to any drugs?
Do you get acidity, sour regurgitations, burning behind the breast bone?

Is there any relation of these symptoms to food intake?
Do they come even when there is no physical activity/ excitement?
Do you have any anxieties/ fears? Can you sleep well at night?

I could gather something more precise if you can provide this and any other information you feel is significant.

If symptoms persist, I would advise a Holter monitoring to monitor 24 hour heart rhythm with daily activities, as isolated ECG may be normal in between attacks of abnormal heart rhythm.

Would be glad to answer any future queries.
Take care.
Thanks.
Above answer was peer-reviewed by
 
Follow-up: Having heart palpitation, shortness of breath and nausea. Had chest infection. ECG normal. What's wrong? 30 minutes later
Hi Dr XXXXXXX Thanks for getting back to me. Please see below response to your questions:

Was a holter monitoring done? - The doctor arranged for me to have the hand held monitor for three days. These readings came back normal as I didn't really have any palpitations during these days, just the other syptoms of breathlessness, dizziness and feeling different than usual.

Was there any left chest pain, sweating? - My body, arms and muscles just felt tight and stiff. There was no sweating, but after I got the Heart Palpitations the second time, I was really shivering and I think that this was a result of panic.

Are you addicted to any drugs? - Not addicted to any drugs. Over Christmas, I was out a lot with friends and family and probably drank a lot more alcohol than usual.

Do you get acidity, sour regurgitations, burning behind the breast bone? - No

Is there any relation of these symptoms to food intake? - No

Do they come even when there is no physical activity/ excitement? - Yes, as the two episodes that day occurred when I was sitting down.

Do you have any anxieties/ fears? Can you sleep well at night? - Since this happened five weeks ago, I have started to develop a lot of fears and worry and am constantly thinking about my health, nearly all day long from the minute I wake up until I go to bed, its hard to get out of mind, because of all the other symptoms I have. Lately, I have been waking a bit during the night and am finding it hard to go back to sleep as I find myself lying in bed thinking and wondering about my health.

Kind regards,
XXXXXXX
 
 
Answered by Dr. Prasad Akole 14 minutes later
Dear XXXXXXX

I have read your replies. Thanks.

So even the monitor did not record any arrhythmia and you have no acidity symptoms.

The symptoms you have could be just anxiety/ panic attacks. Try some anxiolytics like alprazolam under medical supervision.

Another rare possibility is having missed an arrhythmia all the times you tested.
Get an ECG (Echocardiogram) during an attack, if possible.

All other required tests are normal and you have no drug addictions.
So, relax and stop worrying. It will all go away if anxiety is the cause. Try diverting attention to some hobby/ work.

I do not see any serious worry with you.

Take care and rest. Wish you happy times ahead.

If you have no other questions, I would appreciate any feedback on this answer.

Thank you.


Above answer was peer-reviewed by
 
Follow-up: Having heart palpitation, shortness of breath and nausea. Had chest infection. ECG normal. What's wrong? 24 minutes later
Thanks Doctor...Would you have theses symptoms all day - dizziness, shortness of breath and slight heart pain from anxiety and worrying?

I will look into getting the echocardiogram done.

Your responses have been very helpful and they have put my mind at ease. Thank you very much for taking the time to respond to my questions and worries.

Kind regards
 
 
Answered by Dr. Prasad Akole 8 hours later
Thanks for the feedback.

I meant to get an ECG (electrocardiogram) and not an Echocardiogram(2D echo), 'during' an attack. I apologize for the typing error.
If breathlessness persists, an Xray of the chest is helpful as you had an old infection of the lungs.

Refrain from any addiction to drugs, tobacco or alcohol.

Alcohol Withdrawal can cause similar symptoms (do you drink regularly?)

Let me know if you have any other concerns.
If all your queries are answered, please close this discussion.

Regards






Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor